Jump to content

Aoibh

Member
  • Posts

    183
  • Joined

  • Last visited

Profile Information

  • Gender
    Female
  • Location
    U.S.

Recent Profile Visitors

1,421 profile views

Aoibh's Achievements

Member

Member (4/9)

58

Reputation

  1. Hi, I've been on multiple ssris, snris and anti-anxiety drugs for about 15 years now. I haven't noticed any difference between generic and name brand. Some people say they do though. It might be that your dosage is not high enough. 300mg is the "target" therapeutic dosage for depression and 400mg the highest recommended, so you have room to increase. (Note: I am a librarian, not a doctor). Good luck.
  2. Not sure if this is the right place to post, I thought there was a SAD forum but I can't find it. If so, please move this to the right place with my apologies. Just curious, since it is that time of year for those of us in the Northern Hemisphere, who is feeling the effects of less daylight already? How do you cope? It's been creeping up on me for the past few weeks and I usually adjust one of my meds accordingly, and use my sun lamp. I'm thinking 250mg more of depakote are in order to head this off too though. I also have MDD and Generalized/social Anxiety Disorders so this exacerbates both. Ugh. I actually enjoy the idea of Fall and Halloween but my brain says "go hibernate because it's dark and the world's a mess anyway", while my mind says, "fall colours and Apple cider and Halloween are good."
  3. That does sound nerve wracking to say the least. I hate that feeling of not having control of yourself. I think you are brave for trying ECT though. I've learned to keep a running diary and a calendar on my cell phone so I know what I did when, in case I forget. Cause I always forget, especially when I'm in a medication fog. Driving might go okay for you, it's such an automatic skill, like an instinct almost. Anyway, good luck with everything.
  4. I completely know what you're talking about with moods being all over the place in quick succession, however I'm not sure if I can help. In my case the freaky-fast mood swings and depression relapse are due (at least partly) to emotional baggage coming to a head in therapy, and also female hormonal issues. I've been on meds for a long time (15+yrs), but even when I was off them periodically I don't think relapse felt much different. Depression= falling into a dark pit of despair. Not rapidly feeling lots of things. It is frightening though, and I hate the unpredictability of it. I wish I had a definite answer for you. Just wanted to post that I've had the rapid mood swings too.
  5. Mirtazapine (aka remeron) has been a good adjunct to my Effexor Xr. I was on just those two for a few years, then added (or subtracted) various others. Right now I'm on 7.5mg mirtazapine and 262.5mg Effexor along with 750 depakote er. I have anxiety and depression and that all usually keeps them both under control. Abilify is so messed up I can't believe it's still on the market. I haven't heard one good thing about it.
  6. Hi, Does anyone here take generic Depakote ER for depression? I'm currently taking 500mg. I tried taking it in the morning but around 3pm I'd feel extremely fatigued. I'm taking it around 3pm now hoping that I'll feel tired around bed time. Any advice or comments about this drug in general are welcome, I haven't seem much about it here. Thanks
  7. Shmmooey- I recently started taking 10mg propranolol 3x daily to help with the physical symptoms of anxiety and it's done a great job. No more shaking hands, excessive sweating or clenching in my stomach. Don't know if that would help in your situation...... I also just added Depakote ER to my 'California rocket fuel" combo" (Effexor XR + Remeron). So far, so good.
  8. I had just increased to 75mg of Lamictal when I got really nervous about the acne and nightsweats so I called my doctor about it. I started on 25mg and increased to 50mg the next week and then to 75mg at the end of week 2. I very well might have increased too quickly but I've been feeling so wretched that I was desperate for something to make me feel better. I will discuss all this with my doctor next week. It's good you spoke with your bf about your feelings and are keeping your options open. Who knows how each of you will feel after some time apart? Xanax is fine to use in an acute situation when you need relief *now*. It can become habit-forming but in the short term I think it's ok to use it. Didn't realize you were in Dubai; is there anything else you doctor could prescribe off-label? Are they allowed to do that? I'm not sure what the drug regulations are like there but I hope you get some relief soon.
  9. Sorry about you and your bf lidlekiwi. It's hard enough starting a new med, like being on an emotional roller coaster, and adding in relationship issues is a lot to handle. It might be messy but you will get through it. I told my doctor about the acne breakout and they told me to stop taking lamictal immediately and never take it again. That's kind of a letdown since it might've been helping, but I'd rather not have acne or some extreme allergic reaction to lamictal later on. Hopefully my doc will add some other drug to my cocktail. I hope everything works out for you, good luck!
  10. Sorry the lamictal isn't helping you yet. I *think* it's helping me but that could be the propanalol. I tried increasing lamictal to 75mg, but I'm having night sweats and my skin is really oily and I'm breaking out a little. Pimples do not help my self-esteem, hardly what you want if you're depressed! I'm not sure how I feel about all this. Are a few side effects worth the potential help?
  11. Hi again, I am taking only 25mg a day this week, and I'll increase by 25mg each week until I take 75mg as my optimal prescribed dose. Like I said, I'm also on other drugs (Effexor, remeron, propranolol and deplin) so maybe it's all mixing together faster for me. I don't know what exactly could happen to your brain at 100mg but 75 does seem to the "recommended" dose. If that doesn't work well enough then adding other stuff into the mix is an option for you. I'll keep posting as I increase my dose. Cheers!
  12. Hi, I've just started taking Lamictal this week myself and I take it in combo with several other drugs including 2 I was already on and a few new ones, so I don't know how objective my experience is...still Lamictal seems fast-acting and my mood is better, I feel more than just anxiety and hopelessness. I'm also light-headed sometimes but that's the only negative so far. Good luck!
  13. Hi Sugartart, I have SAD, along with Major Depression and anxiety. Depression can definitely make you fatigued physically and mentally. For me, SAD just makes my depression worse, so I can't say for sure the extreme fatigue would be the same for SAD alone, but I think so. Maybe you are having a relapse of depression? Perhaps the stress you are feeling triggered something? High cortisol levels increase the chance of depression and generally wear your body down. Maybe the fatigue is a symptom of something else.....if you're looking for a psychiatrist who specializes in chronic fatigue try looking for ones in your insurance network and look in their professional profiles, it will list specialties and areas of interest for them. Wish I could be more helpful.
  14. I was nine weeks premature with some physical complications and weighed less than 3 lbs. I also spent many weeks in an incubator. I'm certain the whole experience was traumatic and effected me emotionally and physiologically. I believe it's the cause of my sensory integration issues.....as to depression though, I know 100% it runs in the family, but perhaps it would not have been triggered if I'd had a normal birth. I think it's a mix of nature and nurture. I've wondered if it contributed to my depression but I haven't seen any research into this regarding preemies. Where did you find this research? I'd be interested in checking it out.
  15. Hello and Welcome to the forum- I'm on 262.5mg of XR and notice a difference in how I feel during my period. I feel like I get stronger menstrual symptoms, such as light headedness, fatigue, backache, cramping and my mood takes a nosedive- I feel irritable, angry, anxious and hopeless. Like an extra strength period. Low blood sugar and anemia are partly to blame for that too. I don't feel the same kind of symptoms you do, which sound almost like Effexor withdrawal-I'm just trying to say that I know firsthand that your cycle can definitely wreak havoc with your mind and body. Is there something you could take just before and during your period to help alleviate your symptoms? I've considered actually increasing my Effexor during my period b/c my mood was that dangerously low. That might not be what you need but I'd tell your doctor about how you're feeling.
×
×
  • Create New...